Alert archive / Arizona / River Flood Warnings in 2022
River Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this river flood warning at Aug 21, 2022, 8:16 PM MST for Greenlee County, Arizona. It took effect at Aug 21, 2022, 9:37 PM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2022, 8:16 PM MST (03:16 UTC)
- In effect from
- Aug 21, 2022, 9:37 PM MST
- Expired
- Aug 23, 2022, 6:26 AM MST
- In force
- 33 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 196 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gila River at Duncan (DUUA3). The gauge peaked at 23.22 ft at Aug 22, 2022, 5:00 AM MST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09439000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this river flood warning went out at Aug 21, 3:49 PM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 21, 3:49 PM MST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 349 PM MST Sun Aug 21 2022 .SYNOPSIS...Daily showers and thunderstorms will continue this coming week into next weekend although the heavy rainfall threat will be much less than this past weekend. Temperatures will be well below normal today then follow a warming trend during the work week. && .DISCUSSION...500 mb analysis this morning showed weak trofiness over far SE AZ, likely the remants of the tropical wave that impacted the area Fri/Sat, and a mid-level high centered off the srn CA cst. This put the western half of the forecast area under N/NE flow aloft which will have transitioned east across the area today as the above mentioned weak trof moved east into srn NM. 21/12z Tucson showed steering flow out of the N/NE, upper level winds out of the W/SW and PW value still very moist at 1.81" but down from the near record levels of 24 hours. Mid-afternoon radar showed isolated storms south and east of Tucson. Latest HRRR propagates widely scattered storms S/SW across the lower elevations thru midnight. Main threats will be strong gusty winds and localized flash flooding. Daily chances of showers and thunderstorms will continue this week into next weekend. Primary threats each day will be strong gusty winds, lighting and localized flash flooding. Temperatures will be warmer Monday then run a few degrees below normal for the remainder of the week into next weekend. && .AVIATION...Valid through 23/00Z. Scattered cloud decks at 6k-9k ft AGL thru 22/04Z with WDLY SCT SHRA/TSRA. The stronger SHRA/TSRA could reduce visibilities in heavy downpours, briefly lower CIGS to 3k-6k ft AGL and produce gusts to 40+ kts. Expect skies to slowly clear aft 22/04Z. Storms developing again Monday afternoon. Otherwise, winds will follow diurnal trends at speeds of 10 kts or less. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily chances of showers and thunderstorms through next weekend. Primary threats will be strong winds, lightning, and flash flooding. Outside of thunderstorm activity, wind trends will remain light and follow typical diurnal trends. && .HYDROLOGY...Rainfall over the Gila Basin in New Mexico over the past 36-48 hours has led to a significant increase in the flow in the Gila River. River Flood warnings have been posted in New Mexico for the Gila River with the higher flows moving downstream through Duncan over the next 12 hours. The latest forecast from the Colorado Basin River Forecast Center (CBRFC) has water levels remaining below flood stage at Duncan with the water level creasting between 10 pm and midnight then gradually falling through Monday morning. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 21, 7:16 PM MST, 1 hour before
Special Weather Statement
National Weather Service Tucson AZ
716 PM MST Sun Aug 21 2022
AZZ505-506-220300-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
716 PM MST Sun Aug 21 2022
...A strong thunderstorm will impact portions of northeastern Pinal
County through 800 PM MST...
At 715 PM MST, Doppler radar was tracking a strong to severe
thunderstorm near Hayden, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kearny and Dudleyville.
This includes the following highways...
Route 77 between mile markers 123 and 134.
Route 177 between mile markers 139 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3298 11078 3299 11076 3300 11076 3303 11073
3306 11071 3300 11065 3278 11072 3299 11114
3311 11086
TIME...MOT...LOC 0215Z 045DEG 18KT 3301 11080
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WJMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:09 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 21, 5:17 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 21, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 50 min |
| Aug 21, 6:37 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
| Aug 21, 6:50 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 21, 6:56 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 94 min |
| Aug 21, 7:13 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Aug 21, 7:16 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Aug 21, 7:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
| Aug 21, 8:02 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 21, 8:20 PM MST | River Flood Advisory | TWC | Graham | 9 hr |
| Aug 21, 8:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 21, 8:54 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 21, 8:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 21, 8:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 21, 9:26 PM MST | Areal Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
| Aug 21, 9:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Aug 21, 9:50 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 22, 5:25 AM MST | River Flood Warning | TWC | Graham | 45 hr |
| Aug 22, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 45 min |
| Aug 22, 3:24 PM MST | Special Weather Statement | TWC | Greenlee | 36 min |
| Aug 22, 3:25 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 22, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Graham | 21 min |
| Aug 22, 3:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Aug 22, 4:05 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 22, 4:16 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Aug 22, 4:46 PM MST | Special Weather Statement | TWC | Cochise | 44 min |
Nearby
River Flood Warnings in Arizona, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.